Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

On adderall for ADHD. Having frequent urination and soft stool. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Hello, I have been noticing over the last couple of months that my stool has been a lighter brown and soft, when I wipe, there is a distinct yellow color. I have 3-4 movements a day. I also have bouts of frequent urination. My liquid intake is very good, my urine usually comes out light yellow to clear. Occasionally, I notice a oily substance in my urine, no color, no foul smell. I am on Aderall for ADD/ADHD and eat a huge breakfast in the morning and a med to small dinner, adjusting my diet based on when I am going to have to take my pill with regards to my work schedule. I swing dance regularly and play roller derby. Is this something I need to be worried about?
Posted Mon, 18 Mar 2013 in ADHD
Answered by Dr. Y V Siva Sankara Murty 20 minutes later

Thanks for writing to health care magic.

Having 3-4 bowel moments can be explained by the ADHD medication you are on. Regarding the color of the stool, I think it is normal.

One of the causes of frequent urination could be drinking large quantities of water. Other common causes of frequent urination are diabetes.

Do you have burning sensation while passing urine?
Do you have any urgency?
Do you have increased appetite or increased thirst?

A routine urine examination along with blood sugar levels will give a clue regarding urinary tract infection or diabetes.

Hope this helps.
Take care
Above answer was peer-reviewed by
Follow-up: On adderall for ADHD. Having frequent urination and soft stool. Should I be worried? 21 hours later
I do not have a burning sensation. When the urge to urinate is sudden and urgent I have a pressure and a hard time urinating. I go as much as I can in these instances, wait 10-15 minutes for my muscles to relax and then go again and I will be good for a couple of hours.

Can either of these issues affect my respiratory system? I have been having a harder time breathing over the last 3 weeks. When I saw my doc, she said that I didn't have any infection symptoms and gave me an additional med for my asthma, this offered relief, but after my bout (roller derby competition) on Saturday, I am having trouble breathing again.
Answered by Dr. Y V Siva Sankara Murty 52 minutes later

Thanks for writing back

Breathing difficulty (dyspnea) could be a side effect of your ADHD medication. But we should consider Bronchial asthma in your case since your treating doctor examined you and started on asthma medication. You also had improvement with the medication confirming the diagnosis.

Recurrent episodes of asthma require preventive therapy to be started. We give preventive therapy with inhaled steroids. To be able to decide on the right treatment, I would like to know how many episodes of breathing difficulty are you having in a month? How many nights in a month you are having these symptoms? (cough/breathing difficulty)

Hope this helps.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor